Since starting H1 blockers for mast cell I've been constantly hungry. Zyrtec is really bad. Claritin bad but not as bad. @Lissa
I found this
I found this
It has long been known that the administration of antihistamines can cause weight gain. In fact, one antihistamine, cyproheptadine, has been used for this purpose. There are many postulations as to why this occurs. One reason, which may be the most reasonable, is that histamine is known to reduce the appetite, and antihistamines, therefore, counteract this effect.
In a recent NHANES survey, antihistamine use was associated with obesity, and a study in the journal “Obesity,” (see abstract copied below) confirmed this and analyzed the use of over-the-counter antihistamines and their effect on weight gain. They found, as in the NHANES survey, that the use of over-the-counter antihistamines, including both fexofenadine and cetirizine, was associated with obesity.
Unfortunately, we know more about this association and the potential underlying reasons for it than we do about which antihistamines may be less likely to produce this effect. I know of no study comparing the effects of available antihistamines on weight gain and could find none on a literature search. Therefore, although it is not unlikely that some antihistamines may be more potent than others in this regard, the effect appears to be more class-related rather than drug-specific.
But because we have no available information on relative potency of antihistamines regarding their effect on weight gain, there is, to my knowledge, no information available to assist you in selecting a specific antihistamine that might be helpful and not produce this side effect. Therefore the only strategy available to you, if you wish to continue to use antihistamines, is to employ various agents via “trial and error.”
The other strategy of course would be to use alternative agents to supplement or replace antihistamine use. A thorough discussion of these drugs are available in two articles.